Each morning I get head sweats where my hair gets all wet. Does anyone know what causes this? It is usually after I have taken my prednisone (17.5mg) But I can also have spells during the day. Usually happens when I am standing doing something. Stops if I sit and rest.
My head sweats like crazy. What causes this? - PMRGCAuk
My head sweats like crazy. What causes this?
Have a look at related posts…quite a common reaction. ..not too sure about the difference in standing and sitting though…
I used to get it at a higher level of pred. I used to tell people I had been swimming! It was a horrible feeling.
I get this twice a night my neck upwards I’ve started sleeping with a towel under my neck as I am soaked.
Hi JoanElain.....as pmrpro said. I had atrocious sweats before being diagnosed with PMR and GCA and not on any meds. Soaked the bed.
I too had sweats before PMR diagnosis. My whole body was wet at night and I would have to change clothes.
It takes something like this disease to make you realise how much we take for granted. Our bodies mostly get on with the job of self correction and functioning without a thought from us. This disease forces you to face and try to understand how the body functions because it really undoes all those natural controls . Now we are on drugs to suppress the disease we have to help ourselves return to "normal" by degrees and then try to recover some of what we had before the devastation.
Many must suffer, as I’ve written about it in reply to other posts...have a look at FAQ & related posts, you’ll see lots of info! I carry a tea towel around my shoulders ready to mop up. It’s horrible, & my head just leaks so much!
I sweat heaps. It’s revolting but I think it’s my body saying PMR is still here. I have had Pred for asthma related issues in the past in big doses and no sweats until I got PMR. Good luck with it I have no other options but to wash my hair daily and change my clothes when it happens. Could be worse I guess. I also live in a cold climate but sweat like I’m in the tropics 🤷♀️
Yes I have the head sweats during the day and at night on doses of pred greater than 13 mg per day. Keep my hair tied up all summer, and hate drying my hair with a hair dryer as my head sweats as I finish and I end up with my hair flat on my head. Common side effect of pred I'm afraid. Though not as bad a Tamoxifen induced sweats.
Oh yes! It’s an absolute bugger isn’t it! I am two years into PMR and still get it when I am cooking! My hair is as wet as if I had just washed it! Also I have had a chest infection for the last two weeks ( not Covid) and the head sweats have returned with a vengeance!
However, it really has improved greatly as I have reduced my Pred. Every good wish! xxxx
Pregabalin or gabapentin might help. Try small doses at first to minimize the side effects.
One of my sisters has appalling head sweats. She doesn't have PMR or take steroids so there must be other causes too.
I have had the same thing for several years. Started about three years before PMR. It gets better and worse for reasons I don’t understand. Would say mine isn’t caused by PMR or prednisone.
I've noticed this too! Before my diagnosis, and Pred, I had whole-body night-time sweats. My husband was too polite to mention, until we found it was a PMR symptom, that "the bedroom stank like a men's gym changing room". (No sexism intended.) But now I sometimes sweat profusely just at the back of the my head, soaking my hair - admittedly prompted by warmth or activity but I never used to do this.
I'm currently on 6.5mg, started on 12.5 last summer, couldn't manage 4.5mg recently and had to go back up to 7 . . . I don't think it is menopause in my case - I'm 63 and was pushed by Tamoxifen into a kind of artificial menopause when I was in my forties, which I never came out of.
Feeling good otherwise, so am glad it is only this.
Hello ladies,I m the same too,I ve now had my hair cut short!
It really gets me down,I only have to move about slowly and I ve got water pouring out of my hair,all over my face and onto my glasses it’s very embarrassing especially at work or when I m doing my shopping!
I ve gone down on my pred as I also had so many side effects,I m still not myself and very unhappy .
I ve come down from 60mg last year to 9mg,and nothing is making me feel good about myself,pmr and GCA is a horrible thing for us all.
Hope you are all keeping safe and well.
How are you doing these days, apart from the heat?
Hiya,I m all good really!Getting on with this dam pmr as we all are.
How are you keeping,hope your well.
I have an interview on saturday,fingers crossed they like me?
So many people going after the jobs now,so I ve got to think positive.
Just don’t want to sweat all over the place when I arrive!!?
Well, good luck with it all. You could wear a cooling kerchief - you know, the little neck wrap with a gel in it, you soak it in water and it keeps you cooler. I'm doing okay but have been better. PMR is actually more troublesome to me now than at any other point since I first got properly diagnosed and treated six years ago, but as you say we just get on with it.
It's a not uncommon adverse effect of pred. However both PMR and GCA can cause sweats too.
What is GCA please ??
Giant Cell Arteritis - at the top of every page in the forum! It is the more serious accompaniament to PMR which affects arteries in the head and trunk.
Thank you for explaining, sorry for asking but I'm NEW to all of this !!
Go to the FAQs and read as much as you can. No quicker way to learn.
Thanks for the advice, like I said I've only been here a short while, still finding my way around, but I'll make sure I don't bother YOU with questions before I've rooted around trying to find out myself!! Sorry again for bothering you that was not my intention, I've only just seen the banner at the top of the page, serves me right for being lazy.
Why did you put YOU in capitals? If that was directed at me personally - I reply to everything that needs a reply, often though that will include referring you to the FAQs. And I do tend to expect that any decent doctor has warned their PMR patient to watch out for any signs of GCA since 1 in 6 of them go on to develop GCA as PMR can be a symptom. This thread was from 7 months ago - few others will have seen you question. But also bear in mind that a written comment doesn't come with the facial experessions it is easy to misinterpret a comment
I've only seen the consultants houseman ONCE, and due to the virus my next appointment is next month, my GP also told me she's a GENERAL PRACTITIONER so not a specialist in this field, which I completely understand, I started reducing the steroids but within a few days the pain was back so I had to up the amount on my GP's advice, I am now down to 10mg and going to wait until I see the specialist as I have questions for him.